Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 11, NWS Midland/Odessa, TX

February 27, 201712 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Feb 27, 2017, 4:28 AM CST for 12 counties in Texas. It took effect at Feb 27, 2017, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2017, 4:28 AM CST (10:28 UTC)
In effect from
Feb 27, 2017, 12:00 PM CST
Expired
Feb 27, 2017, 7:00 PM CST
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 31 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2017-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2017-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3684 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

280 
WWUS84 KMAF 271028
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
428 AM CST Mon Feb 27 2017

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR WINDY AND DRY 
CONDITIONS ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND UPPER TRANS
PECOS...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR VERY WINDY AND DRY CONDITIONS ACROSS SOUTHEAST NEW
MEXICO AND MOST OF WEST TEXAS...

.Critical fire weather conditions expected across the Southeast
New Mexico Plains and portions of the Upper Trans Pecos this
afternoon, as relative humidity values drop below 15 percent and
winds exceed 20 mph. Very windy and dry conditions expected 
areawide Tuesday resulting in widespread critical fire weather 
conditions through the afternoon hours. 

NMZ115-TXZ057>059-272200-
/O.NEW.KMAF.FW.W.0011.170227T1800Z-170228T0100Z/
/O.NEW.KMAF.FW.A.0007.170228T1800Z-170301T0100Z/
Southeast Plains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-
428 AM CST Mon Feb 27 2017 /328 AM MST Mon Feb 27 2017/

...RED FLAG WARNING IN THIS AFTERNOON FOR RELATIVE HUMIDITY OF 15
PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE AND HIGH FIRE 
DANGER...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT
WINDS OF 20 MPH OR MORE AND HIGH FIRE DANGER...

* WIND...20 to 30 mph

* HUMIDITY...10 to 15 percent 

* FIRE DANGER...High to very high

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ114-TXZ045>048-050>053-060>063-067>070-074-075-079>081-258-
272200-
/O.NEW.KMAF.FW.A.0007.170228T1800Z-170301T0100Z/
Guadalupe Mountains-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Davis/Apache Mountains Area-Pecos-Presidio Valley-
Marfa Plateau-Big Bend Area-
428 AM CST Mon Feb 27 2017 /328 AM MST Mon Feb 27 2017/

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT
WINDS OF 20 MPH OR MORE AND HIGH FIRE DANGER...

* WIND...40 to 60 in the higher terrain and 30 to 45 elsewhere.

* HUMIDITY...10 to 15 percent

* FIRE DANGER...Very high

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
308 
WWUS84 KMAF 272045
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
245 PM CST Mon Feb 27 2017

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR WINDY AND DRY
CONDITIONS ACROSS THE SOUTHEAST NEW MEXICO PLAINS...TRANS
PECOS...AND WESTERN AND CENTRAL PERMIAN BASIN...

...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON THROUGH TUESDAY 
EVENING FOR VERY WINDY AND DRY CONDITIONS ACROSS SOUTHEAST NEW 
MEXICO AND WEST TEXAS...

.Critical fire weather conditions will continue across the
Southeast New Mexico Plains, Trans Pecos, and portions of the
Permian Basin through this afternoon as RHs have dropped to 10 to
15 percent and winds have increased to 20 to 30 mph. Very windy,
warm, and dry conditions are expected areawide Tuesday resulting 
in widespread critical fire weather conditions through the 
afternoon hours.

TXZ045>047-050-051-060>062-067-068-075-281030-
/O.UPG.KMAF.FW.A.0007.170228T1800Z-170301T0100Z/
/O.NEW.KMAF.FW.W.0012.170228T1700Z-170301T0100Z/
/O.EXA.KMAF.FW.W.0011.000000T0000Z-170228T0100Z/
Gaines-Dawson-Borden-Andrews-Martin-Winkler-Ector-Midland-Ward-
Crane-Pecos-
245 PM CST Mon Feb 27 2017

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH
OR MORE...AND VERY HIGH FIRE DANGER... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR 
RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH 
OR MORE...AND VERY HIGH TO EXTREME FIRE DANGER...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect until 7 PM CST this evening. a
Red Flag Warning has also been issued from 11 AM to 7 PM CST
Tuesday. The Fire Weather Watch is no longer in effect. 

* WIND...20 to 30 mph today. 25 to 40 mph Tuesday.

* HUMIDITY...10 to 15 percent today. 7 to 12 percent Tuesday.

* FIRE DANGER...Very high today. Very high to extreme Tuesday.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

&&

$$

NMZ115-TXZ057>059-281030-
/O.UPG.KMAF.FW.A.0007.170228T1800Z-170301T0100Z/
/O.NEW.KMAF.FW.W.0012.170228T1700Z-170301T0100Z/
/O.CON.KMAF.FW.W.0011.000000T0000Z-170228T0100Z/
Southeast Plains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-
245 PM CST Mon Feb 27 2017 /145 PM MST Mon Feb 27 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/
THIS EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 
FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE 
DANGER...

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 7 PM 
CST /6 PM MST/ TUESDAY FOR RELATIVE HUMIDITY OF 15 PERCENT OR 
LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH TO EXTREME
FIRE DANGER...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 11 AM CST /10 AM MST/ to
7 PM CST /6 PM MST/ Tuesday. The Fire Weather Watch is no longer
in effect. 

* WIND...20 to 30 mph today. 25 to 40 mph Tuesday.

* HUMIDITY...5 to 15 percent

* FIRE DANGER...High to very high today. Very high to extreme
  Tuesday.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

&&

$$

NMZ114-TXZ048-052-053-063-069-070-074-079>081-258-281030-
/O.UPG.KMAF.FW.A.0007.170228T1800Z-170301T0100Z/
/O.NEW.KMAF.FW.W.0012.170228T1700Z-170301T0100Z/
Guadalupe Mountains-Scurry-Howard-Mitchell-Glasscock-Upton-Reagan-
Davis/Apache Mountains Area-Presidio Valley-Marfa Plateau-
Big Bend Area-
245 PM CST Mon Feb 27 2017 /145 PM MST Mon Feb 27 2017/

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 7 PM
CST /6 PM MST/ TUESDAY FOR RELATIVE HUMIDITY OF 15 PERCENT OR
LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH 
FIRE DANGER...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 11 AM CST /10 AM MST/ to
7 PM CST /6 PM MST/ Tuesday. The Fire Weather Watch is no longer
in effect. 

* WIND...25 to 40 mph in lower elevations. 30 to 60 mph in the 
  mountains.

* HUMIDITY...9 to 15 percent.

* FIRE DANGER...High to very high.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

&&

$$

TXZ082-281030-
/O.NEW.KMAF.FW.W.0012.170228T1700Z-170301T0100Z/
Terrell-
245 PM CST Mon Feb 27 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR
RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH
OR MORE...AND HIGH FIRE DANGER......

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 11 AM to 7 PM CST Tuesday. 

* WIND...20 to 30 mph.

* HUMIDITY...10 to 12 percent.

* FIRE DANGER...High.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

&&

$$
887 
WWUS84 KMAF 280127
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
727 PM CST Mon Feb 27 2017

...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON THROUGH TUESDAY 
EVENING FOR VERY WINDY AND DRY CONDITIONS ACROSS SOUTHEAST NEW 
MEXICO AND WEST TEXAS...

.Critical to extremely critical fire weather conditions are 
expected again Tuesday as very windy, warm, and dry conditions are
expected areawide. Minimum afternoon humidities will drop below 10
percent and winds will be 25 to 40 mph with higher gusts in the
lower elevations, with much higher winds in the Guadalupe
Mountains.

NMZ115-TXZ045>047-050-051-057>062-067-068-075-281300-
/O.EXP.KMAF.FW.W.0011.000000T0000Z-170228T0100Z/
/O.CON.KMAF.FW.W.0012.170228T1700Z-170301T0100Z/
Southeast Plains-Gaines-Dawson-Borden-Andrews-Martin-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Ward-Crane-Pecos-
727 PM CST Mon Feb 27 2017 /627 PM MST Mon Feb 27 2017/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/
TO 7 PM CST /6 PM MST/ TUESDAY FOR RELATIVE HUMIDITY OF
15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE...AND VERY
HIGH FIRE DANGER...

The National Weather Service in Midland/Odessa has issued a Red 
Flag Warning from 11 AM to 7 PM CST Tuesday. 

* WIND...West 25 to 40 mph with higher gusts.

* HUMIDITY...10 to 15 percent today. 7 to 12 percent.

* FIRE DANGER...Very high to extreme.

* IMPACTS...any fires that develop will likely spread rapidly. 
Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

&&

$$

NMZ114-TXZ048-052-053-063-069-070-074-079>082-258-281300-
/O.CON.KMAF.FW.W.0012.170228T1700Z-170301T0100Z/
Guadalupe Mountains-Scurry-Howard-Mitchell-Glasscock-Upton-Reagan-
Davis/Apache Mountains Area-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-
727 PM CST Mon Feb 27 2017 /627 PM MST Mon Feb 27 2017/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/
TO 7 PM CST /6 PM MST/ TUESDAY FOR RELATIVE HUMIDITY OF
15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH
TO VERY HIGH FIRE DANGER...

* WIND...25 to 40 mph in lower elevations. 30 to 60 mph in the 
  mountains. 

* HUMIDITY...9 to 15 percent.

* FIRE DANGER...High to very high.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 10:44 PM CST, 5 hours 44 minutes earlier.

Area forecast discussion, Feb 26, 10:44 PM CST, 5 hours 44 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1044 PM CST Sun Feb 26 2017

.DISCUSSION...
See 06Z aviation discussion below

&&

.AVIATION...
VFR conditions through the period with light winds increasing
around 18Z.

&&

.PREV DISCUSSION... /issued 245 PM CST Sun Feb 26 2017/

DISCUSSION...

WV imagery shows zonal flow aloft over West Texas and Southeast New
Mexico, w/a shortwave approaching thru AZ/NM.  Not much is expected
to come out of this except near-critical winds thru the Guadalupes
this afternoon/evening, as well as Red Flag conditions there.
Variable mid/hi clouds, however, should keep winds in check.

However, the next couple of days will become increasingly warm and
windy as an upper trough over the WA/OR border opens, moves inland,
and arrives here Tuesday afternoon/night.  Flow aloft will become
increasingly SW, setting things up for widespread critical fire wx
conditions Tuesday afternoon.  See Fire Wx Discussion below for
details.

Monday, cloud cover should be less than today, w/models mixing out
to above H8. The forecast NAM mtn wave signature is a bit stronger
than today, so we've gone ahead and issued a High Wind Warning for
marginal high winds in the Guadalupes, and Advisories for the
adjacent plains.  Tuesday, the upper trough arrives, w/downslope
warming pushing afternoon highs well-abv normal into the 70s and 80s
most locations.  Forecast NAM soundings mix to around H7 (40-50kts)
during the afternoon, whereas the GFS mixes to H6 (55-65kts).  The
NAM mtn wave signature is even stronger Tuesday than Monday, and H7
height gradients tighten to over 60m/150nm.  This suggests potential
high winds not only in the Guadalupes, but on the adjacent plains
and higher elevations of mtns down south, as well.  The only
variable in question is cloud cover.  Models forecast quite a bit of
mid/hi cloud, even w/the deep mixing.  For now, we'll issue a high
wind watch for western zones.

Otherwise, this all comes to an abrupt end Tuesday night/Wednesday
as a strong cold front arrives, taking temps down to below-normal
Wed-Fri.  Zonal flow aloft follows, w/temps climbing back to above-
normal by the weekend.  Moisture return remains non-existent thru
all of this, so grids stay dry.

FIRE WEATHER...

As above normal temperatures have returned across the area today,
RHs have plummeted once again, with strong southwesterly winds
gusting to around 45-50 mph resulting in critical fire weather
conditions in the Guadalupe Mountains.  Thus, the Red Flag Warning
for that area will remain in effect through 00Z as scheduled. Monday
will be another warm, dry, and breezy day, with increasing winds at
both the surface and aloft. However, RHs look to improve slightly
across the higher terrain from the Guadalupe Mountains south to the
Davis Mountains, with RHs in some spots reaching 20-23%. Elsewhere,
RHs around 10-15% will be common. While winds will increase, the
strongest winds will remain confined to the higher terrain,
decoupled from the lowest, critical RHs. Breezy conditions could
extend across portions of the SE New Mexico Plains and Upper Trans
Pecos during the afternoon, and could result in brief, localized
critical fire weather conditions. Given the lack of confidence in
widespread critical conditions at this time, will hold off on a
Watch, as Monday looks to be a better candidate for a Fire Danger
Statement.

The focus remains on Tuesday, as temperatures climb further above
normal and winds increase substantially areawide. Poor to fair
recovery tonight and Monday night will ensure continued drying of
available fuels, and given afternoon RHs on Tuesday afternoon
progged to drop below 15% for all but far northwestern portions of
the area and highest elevations, widespread critical fire weather
conditions are expected.

Conditions look to improve Wednesday through Friday, as a cold front
will bring cooler temperatures and decreased winds to the region,
and afternoon RH values improve to the 20-30% range by Friday
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     47  77  49  79 /   0   0   0   0
Carlsbad                       42  73  49  76 /   0   0   0   0
Dryden                         53  85  52  87 /   0   0   0   0
Fort Stockton                  50  82  52  82 /   0   0   0   0
Guadalupe Pass                 42  65  46  66 /   0   0   0   0
Hobbs                          39  71  45  72 /   0   0   0   0
Marfa                          36  73  37  74 /   0   0   0   0
Midland Intl Airport           47  77  49  79 /   0   0   0   0
Odessa                         48  78  49  80 /   0   0   0   0
Wink                           42  78  44  80 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 7 AM to 5 PM MST Monday for Guadalupe
     Mountains of Eddy County.

     High Wind Watch from Monday evening through Tuesday evening for
     Guadalupe Mountains of Eddy County.

     Wind Advisory from 7 AM to 5 PM MST Monday for Eddy County
     Plains.

     High Wind Watch from Tuesday morning through Tuesday evening for
     Eddy County Plains.

TX...High Wind Warning from 7 AM to 5 PM MST Monday for Guadalupe
     Mountains.

     High Wind Watch from Monday evening through Tuesday evening for
     Guadalupe Mountains.

     High Wind Watch from Tuesday afternoon through Tuesday evening
     for Davis/Apache Mountains Area-Marfa Plateau-Reeves County
     and Upper Trans Pecos.

     Wind Advisory from 8 AM CST /7 AM MST/ to 6 PM CST /5 PM MST/
     Monday for Van Horn and Highway 54 Corridor.

     High Wind Watch from Tuesday morning through Tuesday evening for
     Van Horn and Highway 54 Corridor.

&&

99/99/10
Hazardous weather outlook, Feb 27, 3:39 AM CST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
339 AM CST Mon Feb 27 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-280945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
339 AM CST Mon Feb 27 2017 /239 AM MST Mon Feb 27 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TODAY AND TONIGHT

Critical fire weather conditions may develop across Southeast New
Mexico and portions of the Upper Trans Pecos this afternoon. A Red
Flag Warning is in effect for these areas.

High winds are expected across Guadalupe Mountains on today where a
High Wind Warning is in effect. Windy conditions are also expected
across the Eddy county plains and Van Horn/Highway 54 corridor, where
a Wind Advisory is in effect.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Very windy and dry conditions will result in critical fire weather
conditions developing areawide Tuesday. A Fire Weather Watch is in
effect Tuesday afternoon for SOutheast New Mexico and much of West
Texas.

Very windy conditions are expected on Tuesday across western
portions of the area, especially across the higher terrain and
adjacent plains from Southeast New Mexico southward to the Marfa
Plateau and Davis/Apache Mountains. A High Wind Watch is in effect
for these areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 4:28 AM CSTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more10 hr
Feb 27, 2:45 PM CSTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more28 hr
Feb 27, 2:45 PM CSTHigh Wind WarningMAF31 hr
Feb 27, 2:45 PM CSTWind AdvisoryMAFAndrews, Borden, Dawson, Ector, Gaines, Howard and 5 more29 hr

Nearby

Red Flag Warnings in Texas, 2017Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.